Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 34, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 7, 1995, 3:53 PM CDT for Greer County, Harmon County, Oklahoma. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 7, 1995, 3:53 PM CDT (20:53 UTC)
- Expired
- May 7, 1995, 4:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Greer County, OK, Harmon County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 3:56 PM CDT | Tornado F0 | Mangum, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1311 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 072055
TOROKC
OKC055-057-072130-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
353 PM CDT SUN MAY 07 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 430 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
GREER AND NORTHEAST HARMON
INCLUDING THE FOLLOWING LOCATIONS
BRINKMAN...GOULD...GRANITE...MANGUM...REED AND WILLOW
AT 353 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 8
MILES NORTH OF GOULD. THIS STORM WAS MOVING NORTHEAST AT 40 MPH.
PERSONS IN NORTHERN HARMON COUNTY AND WESTERN PORTIONS OF GREER COUNTY
...ESPECIALLY IN THE REED AREA SHOULD TAKE COVER NOW.
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.
A TORNADO WATCH REMAINS IN EFFECT FOR NORTHERN TEXAS UNTIL
600PM CDT AND A TORNADO WATCH REMAINS IN EFFECT FOR WESTERN
OKLAHOMA AND NORTHERN TEXAS UNTIL 700PMB CDT AND A TORNADO WATCH
REMAINS IN EFFECT FOR OKLAHOMA AND NORTHERN TEXAS UNTIL 800PM
CDT.
LAT...LON 3486 9931 3466 9980 3497 9978 3512 9945What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 7, 4:46 AM CDT, 11 hours 7 minutes earlier.
Area forecast discussion, May 7, 4:46 AM CDT, 11 hours 7 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO ADD CAUTION ON LKS
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
445 AM CDT SUN MAY 7 1995
LOOKS AS IF ALL IS STILL ..GO.. FOR WILD WX TDA ACRS MUCH OF THE FA.
SVR TSTMS CERTAINLY PSBL ALMOST ANYWHERE IN THE FA TDA...AND IN THE E
THIS EVE. HAVE ELECTED TO REISSUE FFA FOR TODAY FOR CNTRL...S
CNTRL...AND SERN OK...PLUS CLAY COUNTY IN TX. THIS AREA HAS COMBO OF
LOWEST FF GDNC... MAX QPF...AND MOST RNFL YDA. ALTHO STMS SHOULD MOVE
FAIRLY QUICKLY... THE MSTR SUPPLY COULD EASILY BE ENUF FOR RNFL RATES
WELL IN EXCESS OF AN INCH AN HR.
WV IMGRY HAS SVRL INTERESTING FTRS. THE TROP CONCTN CONTS ACRS THE SERN
1/2 OF TX AND APPEARS POISED TO WRAP BACK NW INTO CNTRL AND ERN OK TDA.
THERE ALSO APPEARS TO BE A DVLPG WAVE IN N CNTRL MEXICO THAT SHOULD MOVE
NE TWD OUR SWRN ZNS THIS MRNG. IT IS PSBL THAT THIS WV WL PRODUCE ANTHR
TSTM COMPLEX THAT WL SPRD ACRS MUCH OF THE REST OF THE FA TDA. ANTHR
FTR APPEARS TO BE A JET STRK W OF BAJA CA AND MAY BE ABLE TO AFFECT THE
FA THIS AFTN OR EVE. FNLY...THE MCC OVR THE PNHDLS IS CAUSING SUBSDNC
IN THE AREA SURRNDG IT. THIS WL INHIBIT PCPN OVR MOST OF THE WRN PT OF
THE FA ERLY THIS MRNG...XCPT FOR THE SHWRS WITHIN THE CMPLX ITSELF. DO
XPCT A FAIRLY RAPID RCVRY FM THE STABLE CONDS THO.
OTHER PSBL SCENARIO IS THAT STMS WL DVLP THIS AFTN AS DRYLN WORKS E FM
WRN TX. THIS WOULD RSLT IN A SQUALL LN TRAVERSG THE FA FM W TO
E...PRBLY THIS AFTN AND ERLY EVE.
IN ANY CASE...IT APPEARS NRLY CERTAIN THAT THE ERN 1/2 OF THE FA WL HAVE
SIG PCPN. HAVE GONE WITH THE 1-DOUBLE-0 POP IN THOSE LOCATIONS. PCPN
SHOULD WIND DOWN SOME THIS EVE...AND LINGER ONLY IN THE FAR SE TNGT.
THE DRYLN/CDFNT COMBO SHOULD STALL ACRS ERN OK AND WL MAINTAIN LOW TO
CHC POPS THRU MON NGT THERE. WRPARND LGT SHWRS NOT OUT OF THE QUESTION
IN N EITHER ON MON NGT.
HAVE ALSO OPTED FOR A 2ND PD WND ADVSRY IN NW. MODELS IN SCARILY GOOD
AGRMT IN MOST RESPECTS...INCLDG DVLPMT AND LOCATION OF SFC LOW. GRDNT
LOOKS TIGHT ENUF FOR 20 TO 30 MPH WND TNGT AND MON IN NW. MAY EVEN SEE
25 TO 35 MPH THERE ON MON. AM NOT QUITE CONFIDENT ENUF TO GO WITH A 3RD
PD ADVSRY HWVR....
MOST GDNC TEMPS LOOK OK...BUT COULD NOT JUSTIFY UPPER 70S AT PNC TDA.
ICWF HAS A FEW ROUGH EDGES THAT NEED TO BE FIXED...ZFP MAY BE 15 TO 20
MIN LATE.
FCSTID=23=RS
HBR 77 52 78 54 / 80 10 10 10
OKC 75 56 75 57 / 100 30 10 10
SPS 79 55 78 55 / 70 10 10 10
GAG 75 50 76 50 / 60 10 10 20
PNC 72 54 75 56 / 100 30 10 20
DUA 76 58 78 60 / 100 50 20 30
.OKC...FF WATCH TDA...ZNS 18>20..24>32..39>43..45>53.
CAUTION ON AREA LAKES TDA...ZNS 4>47..50..51.(
WND ADVSRY TNGT...ZNS 4>6..9>11..14..15.
.TX...FF WATCH TDA...ZN 90.
CAUTION ON AREA LAKES TDA...ZNS 83>90.In the hours before
Local storm report, May 7, 10:32 AM CDT, 5 hours 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1035 AM CDT SUN MAY 7 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 AM WEATHERFORD OK .75 INCH HAIL AT
5/7/95 CUSTER WEATHERFORD POLICE
DEPARTMENT.
MCCAMMONSpecial weather statement, May 7, 12:30 PM CDT, 3 hours 23 minutes before
OKZ004>053-TXZ083>090-081130- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1230 PM CDT SUN MAY 7 1995 THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS ABOUT THE WESTERN 2/3 OF OKLAHOMA...AND WESTERN NORTH TEXAS. THE AREA IS WEST OF A LINE FROM ENID TO OKLAHOMA CITY TO RINGLING TO HENRIETTA TEXAS. THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE REST OF CENTRAL AND SOUTHEASTERN OKLAHOMA. THIS IS A POTENTIALLY DANGEROUS SITUATION...ESPECIALLY IN THE HIGH RISK AREA. ALTHOUGH THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS...THERE WILL ALSO BE A RISK OF ISOLATED TORNADOES. WIDESPREAD HEAVY RAINFALL WILL ALSO BE A THREAT. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THIS AFTENOON FOR THE CENTRAL 1/3 OF OKLAHOMA...THE SOUTHEAST PART OF OKLAHOMA...AND ADJACENT PARTS OF NORTH TEXAS. WARM AND MOIST AIR WILL CONTINUE STREAMING INTO THE SOUTHERN PLAINS FROM THE GULF OF MEXICO. THIS WILL KEEP THE ATMOSPHERE VERY UNSTABLE OVER OKLAHOMA AND WESTERN NORTH TEXAS. ADDITIONAL SUPPORT FOR SEVERE STORMS WILL COME FROM A SLOWLY ADVANCING DRYLINE ACROSS THE TEXAS PANHANDLE AND AN UPPER LEVEL STORM LOCATED MOVING TOWARD THE AREA FROM WESTERN NEW MEXICO. SEVERE THUNDERSTORMS THAT FORMED OVER WESTERN NORTH TEXAS AND WESTERN OKLAHOMA THIS MORNING CONTINED TO MOVE INTO CENTRAL OKLAHOMA THIS AFTERNOON. EVEN THOUGH THESE STORMS HAVE WEAKENED SOMEWHAT...THEY MAY STILL PRODUCE LARGE HAIL AND DAMAGING WINDS. FURTHER TO THE WEST...STORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE OVER THE TEXAS PANHANDLE LATER THIS AFTENOON. THEY WILL THEN MOVE INTO OKLAHOMA AND WESTERN NORTH TEXAS...WHERE THE UNSTABLE AIR OVER THE REGION WILL REMAIN FAVORABLE FOR SEVERE THUNDERSTORMS. THE WIND PROFILE OVER THE REGION IS ALSO FAVORABLE FOR THE DEVELOPMENT OF SUPERCELLS AND POSSIBLY TORNADOES. EMERGENCY MANAGEMENT AGENCIES AND STORM SPOTTER GROUPS IN THE RISK AREA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TODAY AND TONIGHT. MMT
Local storm report, May 7, 1:57 PM CDT, 1 hour 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
155 PM CDT SUN MAY 7 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
150 PM WICHITA FALLS TX REPORT OF 5" OF MEASURED
05/07/95 WICHITA RAINFALL BY PUBLIC IN WICHITA
FALLS.
MCCAMMONLocal storm report, May 7, 3:50 PM CDT, 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
345 PM CDT SUN MAY 7 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
105 PM 8 E ARCHER CITY TX BRIEF TORNADO TOUCHDOWN
05/07/95 ARCHER 8 MILES EAST OF ARCHER CITY...
NO DAMAGE REPORTED.
331 PM HOLLIS OK NICKEL SIZE 0HAIL AT HOLLIS
05/07/95 HARMON REPORTED BY VORTEX.
335 PM HOLLLIS OK 60 KT WIND JUST SOUTHEAST OF
05/07/95 HARMON HOLLIS REPORTED BY VORTEX.
MCCAMMONThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:23 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 52 min |
| May 7, 9:41 AM CDT | Severe Thunderstorm Warning | OUN | Custer | 49 min |
| May 7, 11:00 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 45 min |
| May 7, 1:04 PM CDT | Flash Flood Warning | OUN | Comanche, Cotton, Grady, Stephens | 3 hr |
| May 7, 1:04 PM CDT | Flash Flood Warning | OUN | Jefferson | 3 hr |
| May 7, 2:25 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 65 min |
| May 7, 3:00 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 60 min |
| May 7, 3:29 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 46 min |
| May 7, 3:29 PM CDT | Tornado Warning | OUN | Harmon | 31 min |
| May 7, 3:43 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 47 min |
| May 7, 3:49 PM CDT | Tornado Warning | OUN | Murray | 41 min |
| May 7, 4:07 PM CDT | Tornado Warning | OUN | Garvin | 38 min |
| May 7, 4:15 PM CDT | Tornado Warning | OUN | Love | 45 min |
| May 7, 4:19 PM CDT | Tornado Warning | OUN | Johnston, Murray, Pontotoc | 41 min |
| May 7, 4:26 PM CDT | Tornado Warning | OUN | Beckham, Washita | 34 min |
| May 7, 4:33 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 57 min |
| May 7, 4:33 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Tillman | 57 min |
| May 7, 4:33 PM CDT | Tornado Warning | OUN | Carter | 27 min |
| May 7, 4:40 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 50 min |
| May 7, 4:57 PM CDT | Tornado Warning | OUN | Carter | 48 min |
| May 7, 4:59 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 61 min |
| May 7, 5:03 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 57 min |
| May 7, 5:18 PM CDT | Tornado Warning | OUN | Murray | 57 min |
| May 7, 5:27 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 63 min |
| May 7, 5:48 PM CDT | Tornado Warning | OUN | Garvin, Pontotoc | 37 min |
| May 7, 6:05 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Major | 55 min |
| May 7, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 47 min |
| May 7, 6:35 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Stephens | 40 min |
| May 7, 6:39 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 51 min |
| May 7, 6:39 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 51 min |
| May 7, 6:42 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 48 min |
| May 7, 6:50 PM CDT | Severe Thunderstorm Warning | OUN | McClain, Pottawatomie | 40 min |
| May 7, 6:50 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 40 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.